Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 29, 2024, 1:24 AM MST for 6 counties in Arizona. It took effect at Mar 30, 2024, 12:00 PM MST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2024, 1:24 AM MST (08:24 UTC)
- In effect from
- Mar 30, 2024, 12:00 PM MST
- Expired
- Mar 31, 2024, 7:28 PM MST
- In force
- 31 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380 WWUS75 KTWC 290824 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 124 AM MST Fri Mar 29 2024 AZZ501>515-300000- /O.NEW.KTWC.WI.Y.0005.240330T1900Z-240331T0500Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 124 AM MST Fri Mar 29 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona. * WHEN...From noon to 10 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
7 follow-up statements
267 WWUS75 KTWC 292135 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 235 PM MST Fri Mar 29 2024 AZZ501>515-301200- /O.CON.KTWC.WI.Y.0005.240330T1900Z-240331T0500Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 235 PM MST Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, especially southwest through southeast of Tucson and over higher terrain. * WHEN...From noon to 10 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
737 WWUS75 KTWC 300823 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 123 AM MST Sat Mar 30 2024 AZZ501>515-310000- /O.CON.KTWC.WI.Y.0005.240330T1900Z-240331T0500Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 123 AM MST Sat Mar 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, especially southwest through southeast of Tucson and over higher terrain. * WHEN...From noon today to 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
163 WWUS75 KTWC 301958 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1258 PM MST Sat Mar 30 2024 AZZ507>514-310600- /O.EXT.KTWC.WI.Y.0005.000000T0000Z-240401T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 1258 PM MST Sat Mar 30 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, including Cochise, Graham and Greenlee Counties. * WHEN...Until 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Some valley locations may see lighter winds at times overnight, while wind prone locations will remain windy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ501>506-515-310500- /O.CON.KTWC.WI.Y.0005.000000T0000Z-240331T0500Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 1258 PM MST Sat Mar 30 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph expected. * WHERE...Most of Southeast Arizona. * WHEN...From noon today to 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
802 WWUS75 KTWC 310440 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 940 PM MST Sat Mar 30 2024 AZZ501>506-515-310545- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-240331T0500Z/ Western Pima County-Tohono O'odham Nation- Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Baboquivari Mountains- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 940 PM MST Sat Mar 30 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING... Winds will continue to diminish overnight. Breezy to locally windy Sunday, but not expected to be as strong as Saturday for these areas. $$ AZZ507>514-311245- /O.CON.KTWC.WI.Y.0005.000000T0000Z-240401T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 940 PM MST Sat Mar 30 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, including Cochise, Graham and Greenlee Counties. * WHEN...Until 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Some valley locations may see lighter winds at times overnight, while wind prone locations will remain windy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
487 WWUS75 KTWC 310817 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 117 AM MST Sun Mar 31 2024 AZZ507>514-312300- /O.CON.KTWC.WI.Y.0005.000000T0000Z-240401T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 117 AM MST Sun Mar 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, including Cochise, Graham and Greenlee Counties. * WHEN...Until 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
958 WWUS75 KTWC 312006 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 106 PM MST Sun Mar 31 2024 AZZ507>514-010300- /O.CON.KTWC.WI.Y.0005.000000T0000Z-240401T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 106 PM MST Sun Mar 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Southeast Arizona, including Cochise, Graham and Greenlee Counties. * WHEN...Until 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
702 WWUS75 KTWC 010228 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 728 PM MST Sun Mar 31 2024 AZZ507>514-010330- /O.CAN.KTWC.WI.Y.0005.000000T0000Z-240401T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- 728 PM MST Sun Mar 31 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish this evening, therefore the wind advisory has been cancelled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:00 PM MST, 11 hours 24 minutes earlier.
Area forecast discussion, Mar 28, 2:00 PM MST, 11 hours 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Thu Mar 28 2024 .SYNOPSIS...Warm temperatures will continue into Saturday before a weather system brings colder temperatures and widespread precipitation chances Sunday into early next week. Rain and accumulating mountain snow is likely. Winds will increase ahead of this system on Friday, with windy conditions lasting through the weekend. && .DISCUSSION...High level cloud cover is currently streaming across the area and will remain through much if not all of Friday as a deep storm system begins to settle along the northern/central California coast. Not enough cloud cover to hinder warming especially given the overnight low temperatures will be on the mild side thanks to the cloud cover. Breezy conditions will develop Friday afternoon which is another sign of the approaching storm system. By Saturday, the pressure gradient will tighten further ahead of this anonymously deep low with even stronger winds expected Saturday. Some locations may need a wind advisory in the future. With the slightly lower heights/thicknesses, afternoon temperatures should be a degree or two lower than Friday with the precipitation holding off until Sunday. The start of the precipitation will be associated with and a bit ahead of a rather strong cold front. At this time, the rain band is expected to be over western Pima county and the Tohono O'odham Nation around dawn that morning then move east to the Tucson area late morning then to the AZ/NM border that evening. Given that it is around three days out that timing could shift a couple of hours either way. Strong gusty winds will also accompany the front, with potential for thunderstorms which would be capable of enhancing the already gusty winds. Given the strength of the front, temperatures are expected to drop a fair amount and quickly behind the front into the afternoon hours. An example would be Tucson where the high temp will be around or just above 60 degrees around 11 am then quickly drop into the lower 50s behind the front and remain there the remainder of the day. Should be a good shot of rainfall with this front and a 1/3 to 1/2 an inch of valley rainfall is a good bet with locally more. Mountains should easily double that. At the leading edge of the front the snow level will be around 7,500 ft and is expected to drop to around 6,500 ft overall except briefly down to or a bit below 6,000 ft with heavier precipitation. So accumulating snows above that level once again to keep the tops of the Sky Islands and the White Mountains snow covered for awhile longer. Monday, the upper trough is over the area with another wave rotating through the trough to enhance precipitation during the day. The winds will be much lighter than Sunday with high temperatures running 15-20 degrees colder than average, overall a damp and rather cool day. By Tuesday morning valley storm totals are expected to range from around a third of an inch southeast Cochise county up to around an inch over southeast Pinal county with around 3/4 inch in the Tucson Metro west across Pima county. As far as snow accumulations, the higher parts of the Sky Islands and White Mountains may see another six inches of accumulation or so with some higher amounts possible. By Tuesday, the upper low remains over the area but has started to move out of the region with moisture and dynamics decreasing. Still looking at cyclonic flow and a cold air mass aloft so a few afternoon instability showers are a good bet. With that cold air mass aloft and some clearing, morning lows could be quite chilly with some near freezing temperatures in the typically colder valleys of Graham and Cochise counties Tuesday morning. That afternoon will remain well below normal with highs only a few degrees warmer than Monday. As the low continues to vacate the region and higher pressure builds aloft, afternoon temperatures will warm 6-10 degrees for Wednesday afternoon and another five degrees or so Thursday for highs right near normal for the day. && .AVIATION...Valid through 30/00Z. BKN-OVC clouds AOA 20k ft MSL through the period. West winds 8-14 kt becoming light and terrain driven AFT 29/03Z. SFC winds Friday becoming SWly and increasing to 12-20 kt with gusts to 30 kt after 29/16Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Warm through Saturday as an upper level ridge moves across the area. Winds will increase on Friday to around 15 to 25 mph ahead of an approaching storm system, which may overlap relative humidities of 10 to 15 percent in the lower elevations. Winds should become a bit stronger on Saturday, though moisture will be on the rise. Good chances for widespread precipitation arrive with a cold front by early Sunday, lasting through Monday and potentially into Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.